CSN Login
Members Online: 12

You are here

chemotherapy

hopeless31
Posts: 4
Joined: Apr 2002

Hi, Im getting ready to start chemo again next week and I am scared to death. I will be taking a combination of taxol and carbonplatin. I was wondering if anyone has taken those and if it really makes you sick and if there are real bad side effects with it? I also have to go have a port put in my arm due to the fact my veins are so bad from all the chemo I have had before. I was also wondering if anyone has had that done and if it hurts to have it done? How do they do that anyways? If anyone has any suggestions or knows please respond or email me at ladydi916@yahoo.com. Any information may ease any anxiety that I have about this.. Thank you

rhonda202
Posts: 3
Joined: Oct 2002

I had a port placed in my subclavian vein on the left side of my chest. It was done on an out pt. surgery basis. They gave me medicine that kept me awake during the procedure but wiped out any memory of it. When I came to after the procedure I had no discomfort. Also I am currently taking Taxol and cisplatin every 3 weeks. I have to spend 30 hours in the hospital because that is how lond it takes to infuse. I have had two treatments so far and to tell you the truth I can not complain about them. By the end of the 2nd day I do have nausea and lose my appetite for a few days but I find that by taking the Zofran for nausea it helps a lot. It is much better then compazine. If your Dr. has been giving you compazine you defenitely need to ask him/her about Zofran. The only other side effect I have had is I'm usually really sleepy for two to three days also. I don't mind sleeping through the nausea! And of course I lost my hair 14 days after the Taxol infusion. Trust me I was really scared of the chemo myself, but it has not been nearly as bad as I dreaded! Keep your head up:) If you are having problems with depression, don't be afraid to ask your Dr. for some Prozac or other antidepressant. It has worked wonders for me:)

Subscribe to Comments for "chemotherapy"